MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number 1007610
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
(b)(6) 2015 the patient was implanted with rns sn (b)(4) and two cortical strip leads (sn b)(4) was secured to port #1 of the rns and placed in the left sub temporal region, sn (b)(4) was secured to port #2 of the rns and placed in the right sub temporal region).Both leads were secured with a titanium dog bone.The doctor placed a piece of catheter around middle of each dog bone to cushion/protect the lead.On (b)(6) 2016 during a routine review of ecogs, fce noticed abnormal looking signal / artifact on channels 1 and 2 (left sub temporal strip).The abnormal activity appears to have started on (b)(6) 2016, but possibly as early as (b)(6) 2016, but with less frequency.Patient visit on (b)(6) 2016, impedance measurements were taken and a real time ecogs was recorded.One of the impedance measurements came back as insufficient charge.During real time ecog, the site was able to palpate above the left ear and create artifact.There are 2 user saved ecogs in pdms from (b)(6) 2016 that show this phenomenon.Detection and stimulation were turned off on the left lead.The right lead has detection and stimulation enabled.(b)(6) 2016 lead revision was performed.Fce reported that the explanted lead had been secured with a titanium dog bone.Investigation confirmed two lead fractures from the explanted strip lead the first fracture appears to have been a result of the surgical explant and the second fracture was most likely a result of the use of a dogbone to secure the lead.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
MDR Report Key6059281
Report Number3004426659-2016-00027
Device Sequence Number10952184
Product Code PFN
UDI-Device Identifier00855547005052
UDI-Public010085554700505217180709
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Device Unattended
Type of Report Initial
Report Date (Section B) 10/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number1007610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2016
Initial Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR